pain in joints

sunshine45
sunshine45 Member Posts: 2
edited March 2014 in Lung Cancer #1
If I sit for very long at all (30 minutes) I have a hard time getting up. My knees have such terrible pain but once I do make it up I can usually walk it out in no time at all. Also when I wake up from a nights sleep, if you want to call it that, my shoulders, wrists, and finger joints are very stiff and painful. Takes a little longer for that to ease but at least it does. My meds are morphine 60mg, 2 every 8 hours; morphine 15mg up to 10 a day. I also take zofran 8mg up to 8 per day and tarceva 150 mg once per day, and xanax 1mg once daily. Plus zantac as needed. Could any of these drugs cause these symptons? Any advice would be greatly appreciated. I've been diagnosed with stage 4 lung cancer for 10 months now so if I can be of any help to anyone it would be my pleasure.
My love to all!

Comments

  • MommasGirl527
    MommasGirl527 Member Posts: 8
    joint pain
    Sunshine,

    My mother was diagnosed on Nov. 23, 2009 stage IV NSCLC. She has had rads and chemo...and after her last major chemo (alimta and carboplatin), she complained of her joints really hurting. The doctors did not think it was associated with treatment, but she did, and so do I.

    The good news is it has passed and she no longer has joint pain.

    I am glad to see you are fighting...I truly believe a positive attitude can perform miracles.

    All the best to you.

    ~Patti
  • annemarie77
    annemarie77 Member Posts: 17

    joint pain
    Sunshine,

    My mother was diagnosed on Nov. 23, 2009 stage IV NSCLC. She has had rads and chemo...and after her last major chemo (alimta and carboplatin), she complained of her joints really hurting. The doctors did not think it was associated with treatment, but she did, and so do I.

    The good news is it has passed and she no longer has joint pain.

    I am glad to see you are fighting...I truly believe a positive attitude can perform miracles.

    All the best to you.

    ~Patti

    Pain in hips also
    I have had 11 rounds of chemo and half way through I started getting pain in my hip joints, the patient next to me said he also gets bone pain, also my leg muscles ache too. I do believe it is from the chemo as so many people complain of the same thing. Taking oxycodone and it does help quite a bit. Best of luck to you
  • cabbott
    cabbott Member Posts: 1,039 **
    Painful joints
    I have heard of a lot of folks that had joint pain after chemo, so it must be a common side effect. One thing my nurses used to tell me was to take the pain meds before the pain was problematic. I know we worry about taking too much, but taking too little can be worse. Pain makes a body miserable! So take your pain meds in a timely manner and let the doctor know if they aren't working or if you are experiencing any uncomfortable side effects.

    I have both breast and lung cancer. The meds that I am on for the breast cancer are known to cause joint inflamation. The nurse (I love nurses!) let me know that sometimes the problem--at least with breast cancer patients--is a low vitamin D level. I knew she had to be wrong! After all, I took calcium with vitamin D, took a mult with vitamin D, and drank 3 glasses of milk with D every day. So how could I be low? I did the blood test at the hospital only because my toe joints hurt so bad I didn't want to get out of bed in the AM or walk any where any time. Guess what! I was low. They put me on prescription D and in a matter of two days the joint pain was gone. That was after two years of suffering.

    Now, lots of things cause joint pain and what caused mine might not be the same for you. You might talk to your oncologist to see if it is worth taking the blood test (or your nurse practioner if she, like mine, has more time. I also tried and still use orthodics in my shoes, but it was the vitamin D that stopped the pain successfully.

    Good luck!
  • LaurelC29
    LaurelC29 Member Posts: 3

    joint pain
    Sunshine,

    My mother was diagnosed on Nov. 23, 2009 stage IV NSCLC. She has had rads and chemo...and after her last major chemo (alimta and carboplatin), she complained of her joints really hurting. The doctors did not think it was associated with treatment, but she did, and so do I.

    The good news is it has passed and she no longer has joint pain.

    I am glad to see you are fighting...I truly believe a positive attitude can perform miracles.

    All the best to you.

    ~Patti

    joint pain
    I have had joint pain on and off since starting treatment 2 months ago. Pretty sure a lot of people experience some type of this condition from what I have read. Who knows what is a "normal" reaction when going through treatment. Feel better!